Alert archive / Kentucky / River Flood Warnings in 2011

River Flood Warning 69, NWS Louisville, KY

April 27, 2011Bourbon County, Kentucky

NWS Louisville, KY issued this river flood warning at Apr 27, 2011, 10:15 PM EDT for Bourbon County, Kentucky. It took effect at Apr 28, 2011, 4:47 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 10:15 PM EDT (02:15 UTC)
In effect from
Apr 28, 2011, 4:47 AM EDT
Expired
Apr 28, 2011, 9:05 PM EDT
In force
16 hr
Issued by
NWS Louisville, KY
Flood severity
Minor

County Bourbon County, KY

The radar

The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Stoner Creek at Paris (PRSK2).

Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WGUS43 KLMK 280215
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1015 PM EDT WED APR 27 2011

...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... 

  STONER CREEK AT PARIS

AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON.

.HEAVY RAIN OVER THE LAST SEVERAL HOURS IS CAUSING THE RIVER TO RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THURSDAY MORNING.

&&

KYC017-281615-
/O.NEW.KLMK.FL.W.0069.110428T0847Z-110428T2147Z/
/PRSK2.1.ER.110428T0847Z.110428T1200Z.110428T1547Z.NO/
1015 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE STONER CREEK AT PARIS.
* FROM LATE TONIGHT TO THURSDAY AFTERNOON.
* AT 10:00 PM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THURSDAY AND CONTINUE TO
  RISE TO NEAR 18.6 FEET BY THURSDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY LATE MORNING.
* IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5  
  FEET ON JAN 29 2009.

$$
2 follow-up statements
217 
WGUS83 KLMK 281613
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1213 PM EDT THU APR 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  LICKING RIVER AT BLUE LICKS SPRING
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...NICHOLAS...ROBERTSON.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  STONER CREEK AT PARIS 
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS 
ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO
OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED
BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THE NEXT STATEMENT WILL BE ISSUED THIS EVENING.

&&

KYC017-290132-
/O.EXT.KLMK.FL.W.0069.000000T0000Z-110429T0132Z/
/PRSK2.1.ER.110428T0818Z.110428T1554Z.110428T1932Z.NO/
1213 PM EDT THU APR 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE STONER CREEK AT PARIS.
* AT 11:54 AM THURSDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.5  
  FEET ON JAN 29 2009.

$$

KYC181-201-281643-
/O.CAN.KLMK.FL.W.0068.000000T0000Z-110428T1613Z/
/BLSK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1213 PM EDT THU APR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE LICKING RIVER AT BLUE LICKS SPRING.
* AT 12:00 PM THURSDAY THE STAGE WAS 23.9 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  24.4 FEET THIS EVENING. 

$$
CMC
044 
WGUS83 KLMK 290105
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
905 PM EDT THU APR 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  STONER CREEK AT PARIS
 
AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON.
 
ADDITIONAL INFORMATION IS AVAILABLE AT 
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE).

THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT.

&&

KYC017-290135-
/O.CAN.KLMK.FL.W.0069.000000T0000Z-110429T0132Z/
/PRSK2.1.ER.110428T0818Z.110428T1554Z.110428T2318Z.NO/
905 PM EDT THU APR 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE STONER CREEK AT PARIS.
* AT  8:49 PM THURSDAY THE STAGE WAS 17.8 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* THE CREEK IS BELOW FLOOD STAGE AND WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Apr 27, 9:38 PM EDT, 37 minutes earlier.

Area forecast discussion, Apr 27, 9:38 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
938 PM EDT WED APR 27 2011

...MESOSCALE UPDATE...

SFC LOW CONTINUES TO MOVE THROUGH SOUTHWEST INDIANA THIS EVENING.
SFC COLD FRONT NOW THROUGH EVANSVILLE INDIANA AND NOW PUSHING INTO
OUR FAR WESTERN COUNTIES.  LINE OF SHOWERS AND THUNDERSTORMS
CONTINUES TO HEAD EASTWARD AND WILL BE ARRIVING IN THE I-65 CORRIDOR
IN THE NEXT 60-90 MINUTES.

INSTABILITY ACROSS THE REGION REMAINS QUITE MARGINAL FOR ORGANIZED
SEVERE WEATHER.  DESPITE STRONG SHEAR...THE INSTABILITY WAS NEVER
ABLE TO WORK NORTHWARD INTO THE REGION.  ON THE OTHER HAND...WE HAD
SOME PRETTY GOOD CONVECTION ACROSS THE EAST WHICH HAS DUMPED QUITE A
BIT OF RAINFALL ACROSS OUR EASTERN COUNTIES.  ADDITIONAL CONVECTION
WILL AFFECT THIS REGION FOR THE NEXT FEW HOURS.

SHOULD CONVECTION MAINTAIN ITS DOWNWARD TREND...WE SHOULD BE ABLE TO
START CLEARING THE TORNADO WATCH FROM WEST TO EAST. WE WILL BE
COLLABORATING WITH SPC ON THAT OVER THE NEXT HOUR.

ON THE HYDRO SIDE OF THINGS...WE HAVE EXTENDED THE AREAL FLOOD
WARNING FOR MUCH OF SOUTHERN INDIANA AND WEST-CENTRAL KENTUCKY FOR
ANOTHER 24 HOURS.  REPORTS FROM NWS SURVEY CREWS OUT SURVEYING
PREVIOUS TORNADO DAMAGE ALONG WITH CALLS TO OTHER COUNTIES REVEAL
THAT NUMEROUS ROADS REMAIN UNDERWATER DUE TO ALL THE EXCESSIVE
RAINFALL.

.SHORT TERM (TONIGHT AND THURSDAY)...

...SEVERE WEATHER STILL APPEARS LIKELY OVER MUCH OF FCST AREA LATE
THIS AFTERNOON AND EVENING...

SHORT TERM FCST SCENARIO CONTINUES TO EVOLVE AND BECOME A LITTLE
CLEARER THIS AFTERNOON...ALTHOUGH STILL UNCERTAINLY EXISTS AS TO
COVERAGE OF SEVERE POTENTIAL. CURRENTLY...RAIN AND EMBEDDED
CONVECTION COVERS MUCH OF CENTRAL KY ON NRN EXTENT OF RAPIDLY
DEVELOPING SEVERE CONVECTION/SUPERCELLS OVER MIDDLE TN AND MS. THIS
AREA IS OCCURRING ALONG AND EAST OF UPPER JET AXIS WHICH IS PUNCHING
NEWD ACROSS THE LOWER MS VALLEY EAST OF MID-LEVEL SHORTWAVE. THIS IS
THE PRIMARY FOCUS AREA (TN MS AL) FOR WIDESPREAD SEVERE WEATHER AND
TORNADOES AS PER THE OUTLOOK FROM THE STORM PREDICTION CENTER. THE
ACTIVITY ON NRN EXTENT OVER CENTRAL KY IS WITHIN AN AIR MASS WHICH
IS NOT VERY UNSTABLE AT THIS TIME...AND ACTIVITY HAS REMAINED BENIGN
SO FAR THIS AFTERNOON.

AT THE SAME TIME...THUNDERSTORMS WITH HAIL ARE OCCURRING OVER SERN
MO AND NRN ARK ALONG AND LEFT OF THE UPPER JET STREAK (LEFT EXIT
REGION) WITHIN AREA OF COOL AIR ALOFT JUST AHEAD OF THE MID-LEVEL
SHORTWAVE. THESE CELLS WILL ROTATE NNEWD FOR THE REST OF THE
AFTERNOON INTO ERN MO SRN IL AND WRN KY.

OUR BEST CHANCE OF SEVERE THUNDERSTORMS APPEARS TO BE IN THE
DOWNWIND NOSE OF THE DRY SLOT...I.E. ALONG THE AXIS OF THE UPPER
LEVEL JET IN THE EXIT REGION. THIS WOULD OCCUR AS CELLS CONTINUE TO
DEVELOP ON THE WRN EDGE OF THE MOIST AXIS FROM WRN KY TO NRN MS AND
MOVE NNEWD. AREA RADARS ALREADY SHOW NUMEROUS CELLS IN THIS AXIS
WHICH WILL WORK INTO CENTRAL KY LATER THIS AFTERNOON. AT THIS TIME
THERE IS NOT A GREAT DEAL OF ORGANIZATION TO THESE CELLS...BUT THIS
COULD CHANGE AS THE AIR MASS IN THE NOSE OF THE DRY SLOT
DESTABILIZES TO THE WEST OF THE CURRENT ACTIVITY FROM WRN KY TO NRN
MS. THE GREATEST INSTABILITY ACTUALLY SHOULD CONTINUE TO BE JUST
TO THE WEST OF THE ONGOING AND EXPECTED STORMS...ALLOWING MORE CELLS
TO DEVELOP IN THE NOSE OF THE JET AND ON THE WRN END OF THE CURRENT
THUNDERSTORM ACTIVITY. IN ADDITION...THE KLVX DOPPLER RADAR VERTICAL
WIND PROFILE SHOWS THAT LOW-LEVEL WINDS HAVE INCREASED GRADUALLY
OVER THE LAST FEW HOURS (PER MODEL FCSTS) IN RESPONSE TO THE
MID-TO-UPPER-LEVEL JET STREAK AND AS A SURFACE LOW SLOWLY WORKS NEWD
FROM NERN ARK. AS A RESULT...ALTHOUGH IT IS LESS CLEAR CUT HOW
SEVERE WEATHER WILL EVOLVE OVER OUR AREA (VERSUS IN THE NRN GULF
STATES)...PARAMETERS ARE STILL THERE FOR AN ORGANIZED SEVERE THREAT
TO DEVELOP LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE
COLD FRONT AS THE SURFACE LOW RIDES NE ALONG THIS BOUNDARY. WE WILL
CONTINUE TO MONITOR THE SITUATION.

ASSUMING SEVERE STRUMS EVOLVE...BOWING SEGMENTS WOULD BE THE MOST
LIKELY STORM MODE GIVEN EXPECTED RAPID STORM MOVEMENT...AND AS DRIER
AIR ALOFT WITHIN THE DRY SLOT POTENTIALLY MIXES INTO THE BACK SIDE
OF STORMS ENHANCING EVAPORATIVE COOLING AND DOWNDRAFTS. HAIL ALSO
MAY OCCUR WITH CELLS CLOSEST TO THE DRIER AIR ALOFT. WITH THE
EXPECTED SHEAR PROFILE...SOME TORNADOES ALSO COULD OCCUR ASSOCIATED
WITH SUPERCELLS AND BOWING SEGMENTS. HEAVY RAIN MAY RENEW FLASH
FLOOD PROBLEMS.

ALL THIS MESS WILL FINALLY MOVE OUT LATER TONIGHT AS THE COLD FRONT
SWEEPS THROUGH AND SWITCHES WINDS TO QUITE GUSTY FROM THE SW. LOW
CLOUDS WILL ALSO MOVE IN BEHIND THE SYSTEM...ESPECIALLY OVER NRN
AREAS WHERE A FEW BENIGN SHOWERS COULD OCCUR OVERNIGHT.

ON THURSDAY...REMAINING LOW CLOUDS OVER NRN AND ERN AREAS WILL CLEAR
OUT. AS ANOTHER SHORTWAVE ROTATES EWD ACROSS THE LOWER GREAT LAKES
THURSDAY AFTERNOON...MODELS SUGGEST ENOUGH MOISTURE AND COOL AIR
ALOFT TO STEEPEN LAPSE RATES SUFFICIENTLY FOR SCATTERED SHOWERS AND
LOW-TOP THUNDERSTORMS ACROSS NRN PARTS OF OUR FCST AREA...POSSIBLY
WITH SMALL HAIL IN THE STRONGEST CELLS. ANY ADDITIONAL RAINFALL
WHICH OCCURS WILL BE BRIEF AND SHOULD NOT COMPLICATE FLOODING
ISSUES. ANY CELLS WILL WEAKEN QUICKLY BY OR AFTER SUNSET THURSDAY
EVENING.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

THURSDAY NIGHT - SATURDAY...

WE WILL SIT IN AN UPPER LEVEL TROUGH THURSDAY NIGHT KEEPING LOW
CLOUDS AND SOME LIGHT RAIN SHOWERS AROUND. BOTH THE NAM/GFS AGREE ON
A SHRORTWAVE BRINGING IN SOME LIGHT PRECIP OVER THE ENTIRE AREA THUR
NIGHT. QPF AMOUNTS ARE EXPECTED TO BE LIGHT UNDER A TENTH OF AN
INCH.

FRIDAY AND MUCH OF SATURDAY WILL BE DRY DUE TO A RIDGE OF HIGH
PRESSURE. SOME MUCH WANTED SUNSHINE WILL MAKE AN APPEARANCE FINALLY.

TEMPERATURES ON FRIDAY WILL WARM TO AROUND 70...WITH HIGHS ON
SATURDAY WARMING TO THE MID AND UPPER 70S. WILL HAVE TO DEAL WITH
SOME MID AND UPPER LEVEL CLOUDS MOVING BACK INTO THE AREA LATE
SATURDAY.

SATURDAY NIGHT - MONDAY...

A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT AND SUNDAY...
EVERYWHERE ON SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING HAS
TRENDED SLIGHTLY SLOWER WITH THIS FRONTAL PROGRESSION DEPENDING ON
HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE CONTINUED TO INCREASE
POPS AND HAVE INCLUDED LIKELY SHOWERS AND THUNDERSTORMS ON SUNDAY
NIGHT ALONG AND WEST OF I 65.. CURRENTLY WITH FRONTAL PROGRESSION
QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO AN INCH AND A HALF
THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS RECOVERY AHEAD OF THIS
RAIN...FEEL IMPACTS WOULD BE LIMITED TO SLOWER REGRESSION OF THE
AREA RIVERS.

EXPECT HIGH TEMPERATURES IN THE LOWER 70S ON SUNDAY AND IN THE UPPER
60S ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S
AND SUNDAY NIGHT IN THE LOWER 50S.

MONDAY NIGHT - WEDNESDAY...

HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE 60S AND 70 AND LOWS IN THE MID 40S.

&&

.AVIATION (00Z TAF ISSUANCE)...

SFC COLD FRONT NOW APPROACHING THE MS RIVER AREA AND SHOULD PASS
THROUGH KPAH WITHIN THE HOUR.  DRY SLOT EVIDENT ON BOTH WV AND VIS
SATELLITE IMAGERY.  CONVECTION HAS BEEN SLOW TO DEVELOP WITHIN THE
DRY SLOT DESPITE THE FAVORABLE SHEAR PROFILES.  MOST LIKELY IS THAT
THE SHEAR IS SO STRONG THAT UPDRAFTS ARE LIKELY NOT BEING ABLE TO
STAY VERTICAL THUS THEY HAVE BEEN FALLING APART AS QUICKLY AFTER
THEY DEVELOP.  NONETHELESS...THERE IS A BAND OF SHOWERS AND STORMS
JUST AHEAD OF THE FRONT AND THIS MAY RACE NORTHEAST AND CLIP KSDF
LATER THIS EVENING.  FURTHER SOUTH SCATTERED CONVECTION CONTINUES TO
DEVELOP THIS MAY IMPACT KBWG THIS EVENING THUS WILL KEEP THE VCTS
WORDING IN AT BOTH KSDF/KBWG.  MORE EXTENSIVE AREA OF SHOWERS AND
STORMS WERE AFFECTING THE KLEX AREA.  WILL CONTINUE SHRA AND VCTS
THERE FOR THE NEXT FEW HOURS AND THEN PLAIN SHOWERS LATER ON.
SHOULD SEE A WIND SHIFT IN THE TERMINALS BETWEEN 28/06-08Z WITH
WINDS GOING TO 250-270 DEGREES.  MVFR CIGS ARE LIKELY OVERNIGHT AS
LOW CLOUDS MOVE THROUGH THE REGION.  SHOULD SEE SOME PARTIAL
CLEARING BY 28/13-15Z.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 4 AM EDT /3 AM CDT/ THURSDAY FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLASH FLOOD WATCH UNTIL 4 AM EDT /3 AM CDT/ THURSDAY FOR
     INZ076>079-083-084-089>092.

&&

MESOSCALE......MJ
SHORT TERM.....TWF
LONG TERM......BJS
AVIATION.......MJ
Hazardous weather outlook, Apr 27, 4:07 PM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT WED APR 27 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281200-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
407 PM EDT WED APR 27 2011 /307 PM CDT WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL REDEVELOP ACROSS MUCH OF CENTRAL KENTUCKY AND
SOUTH CENTRAL INDIANA LATE THIS AFTERNOON AND CONTINUE THIS
EVENING AS LOW PRESSURE RIDES NORTHEAST INTO THE LOWER OHIO
VALLEY. ADDITIONAL RAINFALL THROUGH TONIGHT OF 1 TO 2 INCHES IS
POSSIBLE WHICH COULD RENEW FLASH FLOOD PROBLEMS. BE PREPARED FOR
RAPID STREAM RISES AND DO NOT DRIVE OVER FLOODED ROADWAYS!

IN ADDITION...SEVERE THUNDERSTORMS ARE STILL POSSIBLE LATE THIS
AFTERNOON AND EVENING OVER THE AREA AS STORMS DEVELOP ALONG AND
EAST OF A COLD FRONT AND MOVE RAPIDLY NORTHEAST INTO AND ACROSS CENTRAL
KENTUCKY. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS...LARGE
HAIL...AND TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXPECT CONTINUED FLOODING OF LARGER RIVERS INTO THE WEEKEND.

THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY RAIN ARE POSSIBLE SUNDAY INTO MONDAY AS A COLD FRONT
APPROACHES AND MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING...
AND ANY OCCURRENCES OF SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE LATE THIS AFTERNOON AND TONIGHT.

TWF

In the hours before

Local storm report, Apr 27, 4:26 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
426 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             SCOTTSVILLE             36.75N  86.20W
04/27/2011  E0.70 INCH       ALLEN              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100690

MRC
Local storm report, Apr 27, 4:52 PM EDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLOOD            4 W GLENDALE            37.60N  85.99W
04/27/2011                   HARDIN             KY   NWS STORM SURVEY

            TWO FEET OF WATER COVERED HIGHWAY 1375 NEAR STAR MILLS.

&&

EVENT NUMBER LMK1100691

MRC
Special weather statement, Apr 27, 5:13 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
513 PM EDT WED APR 27 2011

KYZ061-062-070>072-272145-
BUTLER-EDMONSON-LOGAN-SIMPSON-WARREN-
413 PM CDT WED APR 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS WILL QUICKLY MOVE NORTHEAST ACROSS LOGAN
COUNTY AND INTO BUTLER COUNTY...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...AND MOVING NORTHEAST AT 50
MPH.

OCCASIONAL LIGHTNING...BRIEF TORRENTIAL RAIN...SMALL PEA OR DIME
SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  RUSSELLVILLE...
  PLUM SPRINGS...
  MORGANTOWN...
  MEMPHIS JUNCTION...
  DELAFIELD...
  SHARER AND RICHELIEU...
  GUY AND SUGAR GROVE...
  RIVERSIDE AND BENLEO...
  ROUNDHILL AND BIG REEDY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BRIEF TORRENTIAL RAINFALL WILL QUICKLY REDUCE VISIBILITIES AND
CREATE PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN
AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3708 8698 3708 8694 3709 8692 3712 8691
      3713 8692 3740 8662 3737 8652 3734 8648
      3732 8648 3732 8645 3712 8621 3671 8680
      3693 8707 3700 8707
TIME...MOT...LOC 2111Z 225DEG 69KT 3691 8685

JSD
Local storm report, Apr 27, 7:46 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 AM     TSTM WND DMG     GREENSBURG              37.26N  85.50W
04/27/2011                   GREEN              KY   TRAINED SPOTTER

            ROOF WAS BLOWN OFF A BUSINESS. A 60 BY 30 FOOT STORAGE
            BUILDING WAS DESTROYED. A FEW BARNS WERE DESTROYED.

&&

EVENT NUMBER LMK1100692

MRC
Special weather statement, Apr 27, 7:50 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT WED APR 27 2011

KYZ049-057-280015-
CLARK-MADISON-
750 PM EDT WED APR 27 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF RICHMOND...AND MOVING NORTHEAST
AT 75 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  RICHMOND...
  JACKSON FERRY AND ELKIN...
  FRANKLIN AND HEDGES...
  THOMSON...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
101 AND 98.

THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
87 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3792 8400 3789 8400 3771 8431 3784 8446
      3787 8442 3785 8440 3785 8438 3789 8439
      3789 8435 3791 8435 3792 8434 3793 8435
      3811 8411 3811 8408 3793 8398
TIME...MOT...LOC 2349Z 226DEG 68KT 3784 8430

RS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:29 PM EDTAreal Flood WarningLMKClark, Garrard, Madison3 hr
Apr 27, 9:10 PM EDTAreal Flood WarningLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 10 more24 hr
Apr 27, 11:33 PM EDTAreal Flood WarningLMKGarrard, Madison12 hr
Apr 28, 7:23 PM EDTSpecial Weather StatementLMKBullitt, Franklin, Jefferson, Meade, Shelby, Spencer52 min
Apr 28, 7:39 PM EDTRiver Flood AdvisoryLMKNicholas, Robertson4 hr

Nearby

River Flood Warnings in Kentucky, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.